Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 228, NWS Tulsa, OK

June 23, 2019Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2019, 11:14 AM CDT for Carroll County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 11:14 AM CDT (16:14 UTC)
Expired
Jun 23, 2019, 11:38 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Carroll County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:21 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 23, 10:21 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1021 AM CDT Sun Jun 23 2019

.DISCUSSION...
MCS continues to make steady progress south and east across the
forecast area. Expect this will be the main show for today with
little chance of redevelopment in its wake. Will likely see some
intensification of storms from southeast Oklahoma into west
central Arkansas by early afternoon, and this is where the main
severe weather threat will be for the rest of today.

Have adjusted pops for the rest of today based on current trends.
Will leave afternoon highs as is for now, but will monitor
temperature trends over the next few hours.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053>076.

AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...05
LONG TERM....22

PLATE
Hazardous weather outlook, Jun 23, 4:51 AM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 AM CDT Sun Jun 23 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 AM CDT Sun Jun 23 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly southeast Oklahoma.
	ONSET...This afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This morning.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Ongoing showers and thunderstorms across far eastern Oklahoma
into northwest Arkansas will continue to produce areas of locally
heavy rainfall, gusty winds and small hail through daybreak.

Additional areas of thunderstorms across northwest Oklahoma will
move east into northeast Oklahoma early this morning. An isolated
brief tornado along the leading edge of the storms can't be
ruled out, although the main threat early this morning will be
from damaging winds. Thunderstorms will gradually strengthen later
this morning and into the afternoon as they track across southeast
Oklahoma into northwest Arkansas. Damaging winds and large hail be
the main concern, along with isolated tornadoes this afternoon
mainly across parts of southeast Oklahoma.

Areas of heavy rainfall can be expected through the day, with
much of the region expected to receive an additional 2 to 4 inches
of rain. This will lead to areas of flooding and possible flash
flooding.

A Flash Flood Watch remains in effect for all of eastern Oklahoma
and northwest Arkansas through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be exiting southeast Oklahoma late tonight
into early Monday morning. Low chances for mainly diurnal
showers and thunderstorms will persist through all of next
week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 23, 10:29 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      GROVE                   36.59N 94.77W
06/23/2019                   DELAWARE           OK   TRAINED SPOTTER

            WATER 2-4 INCHES DEEP OVER 13TH STREET/HARBOR ROAD WEST
            OF MAPLE DRIVE. WATER ALSO COVERING ROADS WEST OF THE
            HARPS GROCERY STORE.

&&

KAH
Special weather statement, Jun 23, 10:29 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1029 AM CDT Sun Jun 23 2019

ARZ010-011-019-OKZ069-231615-
Madison AR-Washington AR-Crawford AR-Adair OK-
1029 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN
CRAWFORD...SOUTHERN WASHINGTON AND SOUTHERN ADAIR COUNTIES UNTIL 1115
AM CDT...

At 1029 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Farmington to 5 miles southwest of
Maryetta. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Stilwell...
Cedarville...                     Mountainburg...
Natural Dam...                    Farmington...
Prairie Grove...                  Elkins...
West Fork...                      Lincoln...
Greenland...                      Winslow...
Chester...                        St. Paul...
Wesley...                         Adair State Park...
Saint Paul...                     Aurora...
Devils Den State Park...          Brentwood...

This includes Interstate 49 between mile markers 27 and 62.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Arkansas...and northeastern Oklahoma.

LAT...LON 3577 9386 3577 9391 3576 9389 3573 9396
      3571 9397 3555 9427 3577 9477 3608 9418
      3601 9345 3599 9345
TIME...MOT...LOC 1529Z 265DEG 43KT 3605 9420 3581 9474
Local storm report, Jun 23, 10:49 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     2 SSW SPRINGDALE        36.16N 94.14W
06/23/2019                   WASHINGTON         AR   AMATEUR RADIO

            SHINGLES REMOVED FROM A ROOF NEAR SHADY GROVE ROAD AND
            HIGHWAY 71B IN SPRINGDALE.

&&

KAH
Local storm report, Jun 23, 10:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     1 SE SILOAM SPRINGS     36.18N 94.53W
06/23/2019                   BENTON             AR   TRAINED SPOTTER

            TREE DAMAGE NOTED SOUTHEAST OF SILOAM SPRINGS. ONE TREE
            IS BLOCKING HIGHWAY 16. RELAYED VIA TWITTER.

&&

KAH
Special weather statement, Jun 23, 10:59 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1059 AM CDT Sun Jun 23 2019

ARZ002-231645-
Carroll AR-
1059 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
1145 AM CDT...

At 1059 AM CDT, strong thunderstorms were located along a line
extending from 7 miles northeast of Urbanette to near Berryville.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Berryville...                     Urbanette...
Blue Eye...                       Denver...

LAT...LON 3634 9359 3650 9355 3650 9330 3635 9330
TIME...MOT...LOC 1559Z 262DEG 50KT 3650 9344 3636 9354
Special weather statement, Jun 23, 11:12 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1112 AM CDT Sun Jun 23 2019

OKZ068>074-231700-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
1112 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL...CENTRAL
MCINTOSH...NORTHERN SEQUOYAH...SOUTHERN ADAIR...CENTRAL PITTSBURG...
SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL NOON
CDT...

At 1112 AM CDT, strong thunderstorms were located along a line
extending from 7 miles east of Bunch to 5 miles southeast of Lamar.
Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Sallisaw...
Eufaula...                        Stigler...
Warner...                         Vian...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Crowder...                        Whitefield...
Marble City...                    Canadian...
Tamaha...                         Indianola...
Hanna...                          Ashland...
Brushy...                         Raiford...

This includes Interstate 40 in Oklahoma between mile markers 270 and
306.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northeastern and east central Oklahoma.

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3518 9598
      3579 9476 3565 9447 3562 9447 3474 9609
TIME...MOT...LOC 1612Z 303DEG 17KT 3570 9463 3503 9608

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:02 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Sequoyah3 hr
Jun 22, 8:19 PM CDTSpecial Weather StatementTSALatimer41 min
Jun 22, 9:04 PM CDTSpecial Weather StatementTSAHaskell41 min
Jun 22, 9:21 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg3 hr
Jun 22, 9:30 PM CDTSpecial Weather StatementTSAHaskell45 min
Jun 22, 10:24 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Sequoyah5 hr
Jun 22, 11:28 PM CDTSpecial Weather StatementTSAOkmulgee32 min
Jun 22, 11:53 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee3 hr
Jun 22, 11:55 PM CDTSpecial Weather StatementTSAOkmulgee35 min
Jun 23, 12:21 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner3 hr
Jun 23, 12:26 AM CDTSpecial Weather StatementTSAOkmulgee34 min
Jun 23, 12:32 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 23, 12:58 AM CDTSpecial Weather StatementTSAMuskogee62 min
Jun 23, 1:01 AM CDTSpecial Weather StatementTSALeFlore59 min
Jun 23, 1:27 AM CDTFlash Flood WarningTSALeFlore6 hr
Jun 23, 1:32 AM CDTSpecial Weather StatementTSAWagoner43 min
Jun 23, 1:50 AM CDTSpecial Weather StatementTSARogers40 min
Jun 23, 2:09 AM CDTSpecial Weather StatementTSAAdair, Cherokee66 min
Jun 23, 2:19 AM CDTSpecial Weather StatementTSAMayes56 min
Jun 23, 4:18 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Sequoyah3 hr
Jun 23, 5:01 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware3 hr
Jun 23, 5:31 AM CDTSpecial Weather StatementTSAPawnee29 min
Jun 23, 5:41 AM CDTAreal Flood AdvisoryTSAAdair3 hr
Jun 23, 5:54 AM CDTSpecial Weather StatementTSAOsage36 min
Jun 23, 6:48 AM CDTSpecial Weather StatementTSAWashington42 min
Jun 23, 7:07 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner38 min
Jun 23, 7:13 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
Jun 23, 7:19 AM CDTSpecial Weather StatementTSACreek, Pawnee56 min
Jun 23, 7:26 AM CDTSpecial Weather StatementTSACraig, Nowata64 min
Jun 23, 7:40 AM CDTSpecial Weather StatementTSACreek, Rogers, Tulsa65 min
Jun 23, 7:51 AM CDTSpecial Weather StatementTSAMayes24 min
Jun 23, 8:11 AM CDTSevere Thunderstorm WarningTSADelaware, Mayes49 min
Jun 23, 8:24 AM CDTFlash Flood WarningTSACraig, Creek, Delaware, Mayes, Nowata, Osage and 5 more6 hr
Jun 23, 8:27 AM CDTRiver Flood WarningTSAOttawa4 days
Jun 23, 8:27 AM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Rogers48 min
Jun 23, 8:36 AM CDTSpecial Weather StatementTSADelaware24 min
Jun 23, 8:41 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner49 min
Jun 23, 8:49 AM CDTFlash Flood WarningTSAAdair, Cherokee, Creek, Delaware, Mayes, Muskogee and 6 more6 hr
Jun 23, 8:52 AM CDTFlash Flood WarningTSAAdair6 hr
Jun 23, 8:54 AM CDTSpecial Weather StatementTSAWagoner51 min
Jun 23, 9:02 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes58 min
Jun 23, 9:13 AM CDTRiver Flood WarningTSAAdair, Delaware35 hr
Jun 23, 9:13 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware41 hr
Jun 23, 9:13 AM CDTRiver Flood WarningTSACherokee55 hr
Jun 23, 9:25 AM CDTRiver Flood AdvisoryTSACherokee, Delaware24 hr
Jun 23, 9:30 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee, Okfuskee, Okmulgee45 min
Jun 23, 9:31 AM CDTRiver Flood WarningTSASequoyah33 hr
Jun 23, 9:31 AM CDTRiver Flood WarningTSALeFlore3 days
Jun 23, 9:55 AM CDTSpecial Weather StatementTSAAdair50 min
Jun 23, 10:18 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee57 min
Jun 23, 10:39 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Okfuskee and 3 more6 hr
Jun 23, 11:12 AM CDTSpecial Weather StatementTSASequoyah48 min
Jun 23, 11:47 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg58 min
Jun 23, 12:46 PM CDTSpecial Weather StatementTSALatimer, LeFlore, Pittsburg59 min
Jun 23, 1:47 PM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha58 min
Jun 23, 2:04 PM CDTRiver Flood WarningTSACherokee12 hr
Jun 23, 2:04 PM CDTRiver Flood WarningTSAOsage, Tulsa36 hr
Jun 23, 2:04 PM CDTRiver Flood WarningTSARogers, Tulsa36 hr
Jun 23, 2:26 PM CDTFlash Flood WarningTSALeFlore6 hr
Jun 23, 2:29 PM CDTRiver Flood WarningTSAOttawa43 hr
Jun 23, 2:41 PM CDTAreal Flood WarningTSAAdair6 hr
Jun 23, 3:00 PM CDTRiver Flood WarningTSALeFlore66 hr
Jun 23, 3:28 PM CDTSpecial Weather StatementTSAMcIntosh47 min
Jun 23, 3:48 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg42 min
Jun 23, 4:31 PM CDTSpecial Weather StatementTSAHaskell, Latimer, Muskogee, Sequoyah44 min
Jun 23, 4:45 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 2 more3 hr
Jun 23, 5:13 PM CDTSpecial Weather StatementTSAAdair, Cherokee, LeFlore, Sequoyah47 min
Jun 22, 8:22 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan6 days
Jun 23, 12:54 AM CDTSpecial Weather StatementTSACarroll36 min
Jun 23, 4:02 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington43 min
Jun 23, 6:38 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jun 23, 9:31 AM CDTRiver Flood WarningTSACrawford, Sebastian5 days
Jun 23, 9:33 AM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
Jun 23, 10:14 AM CDTSpecial Weather StatementTSACarroll, Madison46 min
Jun 23, 10:22 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington53 min
Jun 23, 10:29 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington46 min
Jun 23, 10:59 AM CDTSpecial Weather StatementTSACarroll46 min
Jun 23, 11:16 AM CDTSpecial Weather StatementTSACrawford, Madison44 min
Jun 23, 11:18 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington57 min
Jun 23, 11:29 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.